This forum is for questions and support regarding relationship issues such as: Abstinence, Arousal Problems, Birth Control, Cohabitation, Commitment, Communication, Couples Counseling, Desire /Lack of Desire, Sexual Technique.
Dealing with painful sex for over a year; I can't deal with it anymore.
I can't say for certain when this issue first occurred but I believe it surfaced when I began using Yasmin oral contraceptive pills. I began experiencing a sensation of tightness and pain during intercourse with my husband. It may be relevant to note that I am able to insert tampons and fingers.
Almost immediately I started to experience multiple "periods" in a single month along with mood swings and the aforementioned painful sex. I consulted a physician about the issue and she said to enlist the help of some generic personal lubricant for the discomfort. Lubricant did nothing for the issue. The best way I can describe the feeling without the lubrication is soreness like something is swollen. Soreness is most pronounced on the frontal vaginal wall and around my inner labia close to the vaginal opening. In addition I find myself producing an insufficient amount of natural lubrication for my husband to enter me. With artificial lubricant, it feels like everything is slippery but still doesn't fit (like greasing up a broom handle in an attempt to help it fit through a the eye of a needle). In addition, the product stings.
Sometimes if we partake in extensive foreplay and he goes EXTREMELY slowly, I can manage to have sex with relatively little pain for about five minutes before I get too sore to continue. If sex is interrupted, I dry up immediately and lose any chance of being able to allow penetration. Clitoral stimulation still feels just dandy but it's like my body is completely rejecting penetration.
I did not always have this issue and I used to enjoy sex thoroughly. About a year prior to this problem starting I did find myself spontaneously bleeding on my husband during sex but it was not painful.
I am 22 years old and in excellent health otherwise; physically active, nonsmoker, balanced diet. I just want to have the satisfying marriage my husband and I deserve and I no longer know what to try. Please help.
I'm so sorry you're going through this. It's so unnecessary. There are several issues here.
First: I suggest you get a second opinion from a gynecologist who is knowledgeable about female sexuality. Many women have complained about sexual side effects from Yasmin. You may need to switch to another form of contraception.
Second, you refer to "sex." However, it's clear that you've been enjoying sex, just not penis-vagina sex. There's many forms of sex, and you clearly enjoy some--it's just p-v that's giving you problems now. My guess is that once you began experiencing some pain because of the Yasmin side effects, it became a self-fulfilling prophesy. You became anxious, tightened up, and, well, you get the picture. And I do think Yasmin is no longer in your future.
Third, the spontaneous p-v bleeding you mentioned even prior to Yasmin. This is problematic and needs some attention, hopefully from the same gynecologist you consult with. Something is going on here, and you need to find out what. Could be related to the p-v pain--or maybe not. But you should find out. Bleeding during p-v is always something that should be checked out. If you can't find a referral to someone with an expertise in sexual issues (and believe me, many gynecologists lack this expertise), send me a message telling me your locale, and I'll try to find you a referral). Good luck! Dr. J
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.